Alert archive / Wyoming / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Cheyenne, WY

September 1, 2014

NWS Cheyenne, WY issued this red flag warning at Sep 1, 2014, 2:58 PM MDT. It took effect at Sep 2, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2014, 2:58 PM MDT (20:58 UTC)
In effect from
Sep 2, 2014, 12:00 PM MDT
Expired
Sep 2, 2014, 6:55 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS85 KCYS 012058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
258 PM MDT MON SEP 1 2014

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
AFTERNOON FOR PORTIONS OF SOUTHEAST WYOMING...

.GUSTY WINDS AND LOW HUMIDITY VALUES WILL SPREAD ACROSS SOUTHEAST
WYOMING TUESDAY AFTERNOON WITH CRITICAL TO NEAR CRITICAL FIRE
CONDITIONS EXPECTED. WINDS WILL FREQUENTLY GUST 30 TO 40 MPH
ALONG AND WEST OF THE LARAMIE RANGE TUESDAY AFTERNOON...INCLUDING
THE EASTERN FOOTHILLS. HUMIDITIES WILL FALL INTO THE LOW TEENS
DURING THIS TIME...MAINLY BELOW 7000 FEET.

WYZ303-308-012200-
/O.CAN.KCYS.FW.A.0007.140902T1800Z-140903T0100Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
LARAMIE VALLEY/SHIRLEY BASIN-
258 PM MDT MON SEP 1 2014

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 303 AND
308...

ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR ZONES 303
AND 308 ON TUESDAY...FUELS HAVE BEEN DEEMED NOT SUPPORTIVE FOR
LARGE FIRE GROWTH IN THESE ZONES. THEREFORE...WILL CANCEL THE FIRE
WEATHER WATCH.

$$

WYZ301-304-309-021300-
/O.UPG.KCYS.FW.A.0007.140902T1800Z-140903T0100Z/
/O.NEW.KCYS.FW.W.0011.140902T1800Z-140903T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SOUTHWEST CARBON-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
258 PM MDT MON SEP 1 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...
304 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS
  OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE WEATHER ZONE
  304 SOUTHWEST CARBON AND FIRE WEATHER ZONE 309 SOUTH LARAMIE
  RANGE/MEDICINE BOW NF...MAINLY BELOW 7000 FEET.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS ARE EXPECTED TO PRODUCE CONDITIONS 
  FAVORABLE FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

&&

$$

WYZ302-021300-
/O.NEW.KCYS.FW.W.0011.140902T1800Z-140903T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
258 PM MDT MON SEP 1 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 302...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 302 NORTH LARAMIE
  RANGE/MEDICINE BOW NF BELOW 7000 FT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS ARE EXPECTED TO PRODUCE CONDITIONS
  FAVORABLE FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

&&

$$
3 follow-up statements
199 
WWUS85 KCYS 020941
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MDT TUE SEP 2 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR PORTIONS OF
SOUTHEAST WYOMING AND AGAIN ON WEDNESDAY...

.GUSTY WINDS AND LOW HUMIDITY VALUES WILL DEVELOP TODAY WITH
CRITICAL FIRE CONDITIONS FOR PORTIONS OF SOUTHEAST WYOMING. WINDS
WILL FREQUENTLY GUST 35 TO 45 MPH ALONG AND WEST OF THE LARAMIE
RANGE PRODUCING CONDITIONS FAVORABLE OF RAPID FIRE SPREAD. SIMILAR 
CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS MOST OF
SOUTHEAST WYOMING OUTSIDE OF THE MOUNTAINS AND POTENTIALLY INTO
THE NEBRASKA PANHANDLE.
 

WYZ301-302-304-309-022345-
/O.NEW.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
/O.CON.KCYS.FW.W.0011.140902T1800Z-140903T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-SOUTHWEST CARBON-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
341 AM MDT TUE SEP 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 301...302...304...AND 309...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 301...302...304...AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 301...302...304 AND 309.

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS WILL PRODUCE CONDITIONS FAVORABLE
  FOR RAPID FIRE GROWTH THIS AFTERNOON AND POSSIBLE WEDNESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT THE COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ306-310-022345-
/O.NEW.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
341 AM MDT TUE SEP 2 2014

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 306 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 306 AND 310.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS MAY PRODUCE CONDITIONS FAVORABLE
  FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LIEBL
552 
WWUS85 KCYS 022259
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT TUE SEP 2 2014

...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING FOR
PORTIONS OF SOUTHEAST WYOMING AND AGAIN ON WEDNESDAY...

.RELATIVE HUMIDITY VALUES HAVE DROPPED TO AROUND 15 PERCENT ACROSS
THE LOWER ELEVATIONS OF SOUTHEAST WYOMING THIS AFTERNOON. IN
ADDITION...WINDS ARE GUSTING TO 20-30 MPH. THESE CONDITIONS WILL
CONTINUE THROUGH THE EARLY EVENING. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ONCE AGAIN ON WEDNESDAY AFTERNOON ACROSS
MOST OF SOUTHEAST WYOMING OUTSIDE OF THE MOUNTAINS. AN ELEVATED
FIRE WEATHER THREAT WILL EXIST IN THE WESTERN NEBRASKA PANHANDLE.

WYZ301-302-304-309-030700-
/O.CON.KCYS.FW.W.0011.000000T0000Z-140903T0100Z/
/O.CON.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-SOUTHWEST CARBON-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
459 PM MDT TUE SEP 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...
302...304 AND 309...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 301...302...304 AND 309...

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE 
  WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE 
  WEATHER ZONE 304 SOUTHWEST CARBON AND FIRE WEATHER ZONE 309 
  SOUTH LARAMIE RANGE/MEDICINE BOW NF.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW 
  HUMIDITIES...AND GUSTY WINDS WILL PRODUCE CONDITIONS FAVORABLE 
  FOR RAPID FIRE GROWTH THIS AFTERNOON AND POSSIBLE WEDNESDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT THE COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ306-310-030700-
/O.CON.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
459 PM MDT TUE SEP 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 306 AND 310...

* AFFECTED AREA...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER 
  BASIN AND FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND 
  EASTERN LARAMIE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW 
  HUMIDITIES...AND GUSTY WINDS MAY PRODUCE CONDITIONS FAVORABLE 
  FOR RAPID FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FINCH
431 
WWUS85 KCYS 030055
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT TUE SEP 2 2014

...CRITICAL FIRE WEATHER CONDITIONS AGAIN FOR PORTIONS OF SOUTHEAST
WYOMING ON WEDNESDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
WEDNESDAY AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING OUTSIDE OF
THE MOUNTAINS. AN ELEVATED FIRE WEATHER THREAT WILL EXIST IN THE
WESTERN NEBRASKA PANHANDLE.

WYZ301-302-304-309-030900-
/O.CAN.KCYS.FW.W.0011.000000T0000Z-140903T0100Z/
/O.UPG.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
/O.NEW.KCYS.FW.W.0012.140903T1800Z-140904T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-SOUTHWEST CARBON-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
655 PM MDT TUE SEP 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...302...
304 AND 309...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 301...302...304 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE 
  WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE 
  WEATHER ZONE 304 SOUTHWEST CARBON AND FIRE WEATHER ZONE 309 
  SOUTH LARAMIE RANGE/MEDICINE BOW NF.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS WILL PRODUCE CONDITIONS FAVORABLE
  FOR RAPID FIRE GROWTH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT THE COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

WARM AND DRY CONDITIONS COMBINED WITH GUSTY WINDS WILL CREATE THE
POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$

WYZ306-310-030900-
/O.UPG.KCYS.FW.A.0008.140903T1800Z-140904T0100Z/
/O.NEW.KCYS.FW.W.0012.140903T1800Z-140904T0100Z/
UPPER NORTH PLATTE RIVER BASIN-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
655 PM MDT TUE SEP 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 306 AND
310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER 
  BASIN AND FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND 
  EASTERN LARAMIE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW
  HUMIDITIES...AND GUSTY WINDS WILL PRODUCE CONDITIONS FAVORABLE
  FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WARM AND DRY CONDITIONS COMBINED WITH GUSTY WINDS WILL CREATE THE
POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 1, 12:29 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 1, 12:29 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MDT MON SEP 1 2014

.UPDATE...
ISSUED AT 1228 PM MDT MON SEP 1 2014

BUMPED UP PRECIP CHANCES ABOUT 5 TO 10 PERCENT FOR THE EASTERN
PLAINS THIS AFTERNOON AS THE CURRENT RADAR SHOWS ISOLATED SHOWERS
WITH A FEW LIGHTNING STRIKES ALREADY OCCURRING AT THE NOON HOUR
IN ADVANCE OF THE MIDLEVEL SHORTWAVE AND UPPER JET. FOCUSED THE
BEST CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDER ALONG TWO
BOUNDARIES. ONE EXTENDS FROM CONVERSE COUNTY TO POINTS SOUTHEAST
ALONG THE PINE RIDGE...WITH THE SECOND AND MORE SUBTLE BOUNDARY
(PERHAPS A WEAK COLD FRONT) ON THE LEADING EDGE OF THE DOWNSLOPE
AIRMASS EXTENDING FROM EASTERN LARAMIE COUNTY NORTHEAST INTO THE
NEBRASKA PANHANDLE. LIMITED LOW LEVEL MOISTURE WILL KEEP T-STORM
COVERAGE ISOLATED ACROSS THIS AREA...BUT THE JUXTAPOSITION OF
MLCAPES PEAKING TO BETWEEN 500 TO 1000 J/KG WITH BULK SHEAR OF 30
KTS OR MORE COULD ALLOW FOR A FEW STRONG STORMS TO DEVELOP ACROSS
THESE AREAS. INCLUDED MENTION FOR GUSTY WINDS AND SMALL HAIL IN
THE FORECAST TO ACCOUNT FOR THIS ENVIRONMENT...WHICH AGAIN IS MORE
FOCUSED ACROSS CONVERSE AND NIOBRARA COUNTIES...AND MOST OF THE
NEBRASKA PANHANDLE. WOULD NOT BE SURPRISED IF A STORM OR TWO OVER
THE PINE RIDGE BECOMES MARGINALLY SEVERE AS THIS AREA IS WITHIN
THE DEEPER MOISTURE PLUME ON THE CYCLONIC SIDE OF THE JET. THIS
ACTIVITY WILL QUICKLY PUSH OFF TO THE EAST BY 02Z...WITH PERHAPS A
SCT STRATUS DECK DEVELOPING BEHIND THE NORTHERN SFC COLD FRONT AS
IT PUSHES SOUTH ACROSS THE PLAINS OVERNIGHT. DO NOT THINK IT WILL
BE WIDESPREAD...AND SHOULD BE MORE FOCUSED IN THE RIVER VALLEYS
ACROSS THE PANHANDLE WHICH WILL BE DEEPER WITHIN THE POST FRONTAL
AIRMASS TONIGHT.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 427 AM MDT MON SEP 1 2014

AS OF EARLY THIS MORNING ALL SHOWER ACTIVITY IS NORTH OF THE
FORECAST AREA AHEAD OF A QUICK MOVING SHORTWAVE. AS THE WAVE
SLIDES EAST AND DIPS SOUTH...SHOULD SEE SOME SHOWER ACTIVITY SLIP
INTO EAST CENTRAL WYOMING. MAIN SHOWER ACTIVITY WILL HOLD OFF
UNTIL LATE MORNING AND AFTERNOON AS THE BOUNDARY LAYER DESTABILIZES
WITH COOL AIR ALOFT. MOISTURE IS LIMITED SO GENERALLY ONLY
EXPECTING ISOLATED ACTIVITY ACROSS NORTHERN AND EASTERN PORTIONS
OF THE FORECAST AREA TODAY. COULD SEE A FEW LIGHTNING STRIKES TODAY
BUT THUNDERSTORM ACTIVITY WILL BE LIMITED. NOT LOOKING FOR SEVERE
THUNDERSTORMS BUT WITH RELATIVELY STRONG WINDS ALOFT STRONG
CONVECTIVE GUSTS WILL BE POSSIBLE THIS AFTERNOON WITH SHOWERS AND
THUNDERSTORMS.

SUBSIDENCE WILL SET IN TONIGHT BEHIND THE SHORTWAVE AND DEPARTING
UPPER LEVEL JET. DRY LOW LEVEL AIR AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO DIP INTO THE 40S ACROSS MOST OF THE AREA AGAIN
TONIGHT. TUESDAY WILL BE SUNNY AND BREEZY EAST TO WINDY WEST.
GUSTS OVER 40 MPH WILL OCCUR WEST OF THE LARAMIE RANGE TUESDAY
AFTERNOON WITH GUSTS 20 TO 30 MPH EAST OF THE LARAMIE RANGE. UPPER
LEVEL RIDGE WILL BUILD NORTH ACROSS THE ROCKIES WEDNESDAY WITH
VERY WARM AIR RETURNING TO THE FORECAST AREA. SHOULD SEE 80S WEST
WITH LOWER TO MID 90S FOR PORTIONS OF THE NEBRASKA PANHANDLE.
WINDS WILL GENERALLY NOT BE AS STRONG WEDNESDAY AFTERNOON BUT
STILL QUITE BREEZY.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 440 AM MDT MON SEP 1 2014

COOLER WEATHER ACROSS THE CWA THURSDAY WITH A FEW SHOWERS POSSIBLE
AHEAD OF A POSITIVELY TILTED UPPER TROF OVER THE NORTHWEST PART OF
THE COUNTRY. A BETTER CHANCE FOR SHOWERS FOR FRIDAY AS THE TROF
NEARS AND SOME MONSOONAL MOISTURE TRIES TO LIFT NORTHEAST OVER THE
AREA. CONTINUED MILD THROUGH THE WEEKEND BUT MODELS DIVERGE ON
HANDLING OF MONSOONAL MOISTURE WITH THE EC SUPPRESSING IT
SOUTHWARD OF THE CWA WITH A RATHER ZONAL FLOW OVER THE AREA WHILE
THE GFS KEEPS AT LEAST SOME OF IT ADVECTING ACROSS THE CWA THROUGH
SUNDAY. MOST MODELS ARE MORE FAVORING TOWARDS THE EC AND WILL LEAN
IN THAT DIRECTION BUT NOT DRY THINGS OUT COMPLETELY UNTIL ABOUT
SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1228 PM MDT MON SEP 1 2014

VFR CONDITIONS THROUGH THE TAF PERIOD. THE BEST CHANCE OF
AFTERNOON STORMS WILL BE ACROSS THE NEBRASKA
PANHANDLE...PARTICULARLY THE NORTHERN HALF AT CDR AND AIA. BRIEF
HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THE
THUNDERSTORMS. SHOWER ACTIVITY SHOULD WIND DOWN SHORTLY AFTER
SUNSET. BREEZY WEST WINDS WILL DEVELOP THIS AFTERNOON OVER
SOUTHEAST WY WITH GUSTS TO 25-30 KTS COMMON.

&&

.FIRE WEATHER...
ISSUED AT 407 AM MDT MON SEP 1 2014

A CHANGE IN THE WEATHER PATTERN WILL LEAVE THE NEBRASKA PANHANDLE
AND SOUTHEAST WYOMING WITH DRY AND BREEZY CONDITIONS THE NEXT SEVERAL
DAYS. A FEW ISOLATED SHOWERS AND STORMS ARE POSSIBLE TODAY BUT
TUESDAY THROUGH THURSDAY WILL BE DRY WITH THE NEXT DECENT SHOT
AT WETTING RAIN NOT UNTIL SATURDAY. MARGINAL CRITICAL FIRE
CONDITIONS FOR PORTIONS OF SOUTHEAST WYOMING TODAY...BUT CRITICAL
FIRE CONDITIONS MORE LIKELY TUESDAY AND WEDNESDAY. CRITICAL
CONDITIONS NOT OUT OF THE QUESTION INTO THE NEBRASKA PANHANDLE
TUESDAY AND WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR WYZ301-303-304-308-309.

NE...NONE.
&&

UPDATE...RJM
SHORT TERM...SML
LONG TERM...RE
AVIATION...FINCH
FIRE WEATHER...SML
Hazardous weather outlook, Sep 1, 1:13 PM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
113 PM MDT MON SEP 1 2014

WYZ103>107-109>119-021915-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
113 PM MDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY EAST OF
THE INTERSTATE 25 CORRIDOR. BRIEF GUSTY WINDS AND OCCASIONAL
LIGHTNING WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY AFTERNOON WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE
AT LEAST ENHANCED FIRE DANGER OVER PARTS OF THE AREA TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-021915-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-
113 PM MDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS COULD BECOME STRONG...PRODUCING GUSTY
WINDS UP TO 50 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY AFTERNOON WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE
ENHANCED FIRE DANGER OVER EAST CENTRAL WYOMING ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Sep 1, 1:05 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
105 PM MDT MON SEP 1 2014

WYZ101-102-011930-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
105 PM MDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CONVERSE AND
CENTRAL NIOBRARA COUNTIES UNTIL 130 PM MDT...

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MANNING RANCH...OR 28 MILES
NORTHWEST OF LUSK...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCE CREEK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4314 10437 4288 10447 4302 10494 4320 10487
TIME...MOT...LOC 1905Z 284DEG 23KT 4309 10478

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:59 AM MDTFire Weather WatchCYS11 hr
Sep 1, 1:05 PM MDTSpecial Weather StatementCYSNiobrara25 min
Sep 1, 4:07 PM MDTSpecial Weather StatementCYSNiobrara38 min
Sep 1, 4:18 PM MDTSpecial Weather StatementCYSNiobrara27 min
Sep 1, 4:53 PM MDTSpecial Weather StatementCYSNiobrara37 min
Sep 1, 5:05 PM MDTSpecial Weather StatementCYSNiobrara25 min

Nearby

Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.